Table of Contents
ISRN Hematology
Volume 2013, Article ID 174659, 4 pages
http://dx.doi.org/10.1155/2013/174659
Review Article

Two Cases and Review of the Literature: Primary Percutaneous Angiography and Antiplatelet Management in Patients with Immune Thrombocytopenic Purpura

Staten Island University Hospital, Staten Island, NY 10305, USA

Received 17 November 2013; Accepted 4 December 2013

Academic Editors: C. Gruellich, M. Jankovic, and M. Randi

Copyright © 2013 Estelle Torbey et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. T. Araki and Y. Tofuku, “An elderly case of idiopathic thrombocytopenic purpura associated with acute myocardial infarction,” Japanese Journal of Geriatrics, vol. 36, no. 10, pp. 742–746, 1999. View at Google Scholar · View at Scopus
  2. D. Renard, L. Cornillet, and G. Castelnovo, “Myocardial infarction after rituximab infusion,” Neuromuscular Disorders, vol. 23, no. 7, pp. 599–601, 2013. View at Google Scholar
  3. R. Tabata, C. Tabata, and Y. Kita, “Management of myocardial infarction in immune thrombocytopenic purpura with anti-phospholipid antibodies,” Journal of Thrombosis and Thrombolysis, vol. 35, no. 1, pp. 115–118, 2013. View at Google Scholar
  4. I. Marie, G. Maurey, F. Hervé, M.-F. Hellot, and H. Levesque, “Intravenous immunoglobulin-associated arterial and venous thrombosis; report of a series and review of the literature,” The British Journal of Dermatology, vol. 155, no. 4, pp. 714–721, 2006. View at Publisher · View at Google Scholar · View at Scopus
  5. D. Hefer and M. Jaloudi, “Thromboembolic events as an emerging adverse effect during high-dose intravenous immunoglobulin therapy in elderly patients: a case report and discussion of the relevant literature,” Annals of Hematology, vol. 84, no. 6, pp. 411–415, 2005. View at Google Scholar
  6. M. M. Can, I. H. Tanboǧa, B. Boztosun, and C. Kaymaz, “Antiplatelet treatment after percutaneous coronary intervention in a patient with idiopathic thrombocytopenic purpura,” Turk Kardiyoloji Dernegi Arsivi, vol. 37, no. 8, pp. 575–577, 2009. View at Google Scholar · View at Scopus
  7. A. N. Neskovic, I. Stankovic, P. Milicevic et al., “Primary PCI for acute myocardial infarction in a patient with idiopathic thrombocytopenic purpura: a case report and review of the literature,” Herz, vol. 35, no. 1, pp. 43–49, 2010. View at Publisher · View at Google Scholar · View at Scopus
  8. R. Rayoo, N. Sharma, and W. J. Van Gaal, “A case of acute stent thrombosis during treatment with the thrombopoietin receptor agonist peptide-romiplostim,” Heart Lung & Circulation, vol. 21, no. 3, pp. 182–184, 2012. View at Publisher · View at Google Scholar · View at Scopus
  9. H.-J. Park, K.-B. Seung, J. K. Pum et al., “Intracoronary stent deployment without antiplatelet agents in a patient with idiopathic thrombocytopenic purpura,” Korean Circulation Journal, vol. 37, no. 2, pp. 87–90, 2007. View at Google Scholar · View at Scopus
  10. A. Em, Textbook of Cardiovascular Medicine, vol. 2, Saunders, Philadelphia, Pa, USA, 7th edition, 2005.
  11. A. Russo, M. Cannizzo, G. Ghetti et al., “Idiopathic thrombocytopenic purpura and coronary artery disease: comparison between coronary artery bypass grafting and percutaneous coronary intervention,” Interactive Cardiovascular and Thoracic Surgery, vol. 13, no. 2, pp. 153–157, 2011. View at Publisher · View at Google Scholar · View at Scopus
  12. J. Yagmur, M. Cansel, N. Acikgoz et al., “Multivessel coronary thrombosis in a patient with idiopathic thrombocytopenic purpura,” Texas Heart Institute Journal, vol. 39, no. 6, pp. 881–883, 2012. View at Google Scholar
  13. R. P. Caputo, S. Abraham, and D. Churchill, “Transradial coronary stent placement in a patient with severe idiopathic autoimmune thrombocytopenic purpura,” The Journal of Invasive Cardiology, vol. 12, no. 7, pp. 365–368, 2000. View at Google Scholar · View at Scopus
  14. T. C. Méndez, O. Díaz, L. Enríquez, J. A. Baz, F. Fernández, and J. Goicolea, “Severe thrombocytopenia refractory to platelet transfusions, secondary to abciximab readministration, in a patient previously diagnosed with idiopathic thrombocytopenic purpura. A possible etiopathogenic link,” Revista Espanola de Cardiologia, vol. 57, no. 8, pp. 789–791, 2004. View at Publisher · View at Google Scholar · View at Scopus
  15. M.-C. Fong, K.-C. Chen, H.-B. Leu, and L.-C. Chen, “Coronary revascularization in a patient with immune thrombocytopenic purpura,” Journal of the Chinese Medical Association, vol. 69, no. 9, pp. 436–438, 2006. View at Google Scholar · View at Scopus
  16. M. C. F. Gracia, I. C. Cebollero, J. S.-R. Lezcano, G. G. Osuna, J. A. D. Miguel, and L. P. Peralta, “Invasive treatment performed for acute myocardial infarction in a patient with immune thrombocytopenic purpura,” International Journal of Cardiology, vol. 127, no. 3, pp. e183–e185, 2008. View at Publisher · View at Google Scholar · View at Scopus
  17. S. K. Dhillon, E. Lee, J. Fox, and M. Rachko, “Acute ST elevation myocardial infarction in patients with immune thrombocytopenia purpura: a case report,” Cardiology Research, vol. 2, no. 1, 2011. View at Publisher · View at Google Scholar
  18. G. A. Stouffer, J. Hirmerova, S. Moll et al., “Percutaneous coronary intervention in a patient with immune thrombocytopenia purpura,” Catheterization & Cardiovascular Interventions, vol. 61, no. 3, pp. 364–367, 2004. View at Publisher · View at Google Scholar · View at Scopus
  19. C. Moretti, M. Teresa Lucciola, L. Morena et al., “Idiopathic thrombocytopenic purpura and percutaneous coronary stenting: a dangerous duo?” International Journal of Cardiology, vol. 130, no. 3, pp. e96–e97, 2008. View at Publisher · View at Google Scholar · View at Scopus
  20. J.-H. Kim, K.-U. Park, W.-J. Chun, S.-H. Kim, and D.-Y. Nah, “Primary percutaneous coronary intervention for acute myocardial infarction with idiopathic thrombocytopenic purpura: a case report,” Journal of Korean Medical Science, vol. 21, no. 2, pp. 355–357, 2006. View at Google Scholar · View at Scopus
  21. A. Yildiz, U. Coskun, O. E. Batukan, and K. Keskin, “Primary percutaneous coronary intervention for acute myocardial infarction in a young female with idiopathic thrombocytopenic purpura: a case report and review,” Case Reports in Medicine, vol. 2010, Article ID 854682, 2010. View at Google Scholar
  22. Z. Nurkalem, T. Işik, T. Çinar, and M. Ergelen, “Primary coronary intervention for acute ST-elevation myocardial infarction in a patient with immune thrombocytopenic purpura,” Turk Kardiyoloji Dernegi Arsivi, vol. 39, no. 5, pp. 414–417, 2011. View at Publisher · View at Google Scholar · View at Scopus
  23. O. R. Segal, C. S. R. Baker, and S. Banim, “Percutaneous coronary intervention with adjunctive abciximab and clopidogrel in a patient with chronic idiopathic thrombocytopaenic purpura,” International Journal of Cardiovascular Interventions, vol. 4, no. 1, pp. 35–38, 2001. View at Publisher · View at Google Scholar · View at Scopus
  24. S. Kikuchi, Y. Hayashi, S. Fujioka, H. Kukita, and N. Ochi, “A case of intracoronary stent implanted for acute myocardial infarction in an elderly patient with idiopathic thrombocytopenic purpura,” Japanese Journal of Geriatrics, vol. 39, no. 1, pp. 88–93, 2002. View at Google Scholar · View at Scopus
  25. T. Fuchi, T. Kondo, K. Sase, and M. Takahashi, “Primary percutaneous transluminal coronary angioplasty performed for acute myocardial infarction in a patient with idiopathic thrombocytopenic purpura,” Japanese Circulation Journal, vol. 63, no. 2, pp. 133–136, 1999. View at Publisher · View at Google Scholar · View at Scopus
  26. L. G. M. Marques, M. K. Furukawa, T. P. Leitão et al., “Percutaneous transluminal coronary angioplasty in a patient with idiopathic thrombocytopenic purpura,” Arquivos Brasileiros de Cardiologia, vol. 84, no. 4, pp. 337–339, 2005. View at Google Scholar · View at Scopus
  27. I. Stankovic, A. Vlahovic-Stipac, B. Putnikovic, Z. Cvetkovic, and A. N. Neskovic, “Concomitant administration of simvastatin and danazol associated with fatal rhabdomyolysis,” Clinical Therapeutics, vol. 32, no. 5, pp. 909–914, 2010. View at Publisher · View at Google Scholar · View at Scopus